MAUDE Adverse Event Report: WELLSPECT HEALTHCARE NAVINA CLASSIC SYSTEM; NAVINA CLASSIC SYSTEM REGULAR

WELLSPECT HEALTHCARE NAVINA CLASSIC SYSTEM; NAVINA CLASSIC SYSTEM REGULAR
Model Number 69005
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Date of Event 02/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A foreign adverse event occurred outside the united states.A 53-year-old male patient, with a previous history of neurogenic bowel dysfunction due to spinal cord injury, was prescribed a navina classic system, a transanal irrigation system with a rectal balloon catheter.The patient and his caregiver received hands-on training, and the patient started the procedure by the caregiver's help.On (b)(6), during the irrigation procedure, the patient complained about pain, and bleeding was discovered during irrigation.The caregiver slightly removed the balloon catheter.It was confirmed by the caregiver that the balloon catheter did not burst.A day later, the patient was brought to the hospital, where he was diagnosed with bowel perforation, which required immediate emergency surgery.As of the date of this incident, the patient is recovering well after the stoma surgery.
 
Additional Manufacturer Narrative
The balloon durability test of the released product was successfully performed prior to batch release.Additionally, the actual device used will not be returned for physical investigation; therefore, the manufacturer is unable to establish an appropriate root cause for the involved product.However, we theorize that this incident could be a result of hydrostatic pressure created in the rectum, combined with the patient's underlying condition of spinal cord injury, which may have caused this serious injury.

Brand Name
NAVINA CLASSIC SYSTEM
Common Device Name
NAVINA CLASSIC SYSTEM REGULAR
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
molndal, SE-43 121
SW  SE-43121
Manufacturer (Section G)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
molndal, SE-43 121
SW   SE-43121
Manufacturer Contact
emad ramzi
aminogatan 1
mölndal, SE-43- 121
SW   SE-43 121
MDR Report Key21502060
Report Number3009632672-2025-00008
Device Sequence Number20834758
Product Code KNT
UDI-Device Identifier07333387025803
UDI-Public07333387025803
Combination Product (Y/N)N
PMA/510(K) Number
K190977
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date04/26/2026
Device Model Number69005
Device Catalogue Number6900576
Device Lot Number657537
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2025
Initial Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age58 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceAsian